Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
joga

Cleanser Causing Redness???

Recommended Posts

Hello,

Still trying to battle this damn facial redness and thinking hard as to what had been the cause of my redness just prior to starting accutane. I have been using Dove Gentle Foaming Cleanser for a while now but maybe some of the ingredients are causing this redness...it contains the following:

-glycerin

-disodium lauryl

-sulfosuccinate

-pertolatum

-lauric acid

-sodium lauroyl sarcosinate

-phosphate

-stearic acid

Considering its a gentle cleanser it must not contain ingredients that can be attributed to this redness. Regardless I should probably go out and purchase the Cetaphil Gentle Cleanser...

But, if anyone out there has any potential thoughts on that cleaner, let me know!!

thanks

Share this post


Link to post
Share on other sites

Anyone lol????

I would obviously like to switch to the cetaphil cleanser to accomodate my moisturizer but I dont want to break out because of the change in cleansers...

Any harmful ingredients in this cleanser???

I used this site to help me...seems like a couple of those ingredients are a bit harmful to causing acne...

http://www.zerozits.com/Articles/acnedetect.htm#inglist

Think it would be bad to switch cleansers being almost half way in my course??

Edited by joga

Share this post


Link to post
Share on other sites

i would switch to the cetaphil gentle cleanser. It only has one sulfate in it and it has never caused redness for me. everyone's skin is different but cetaphil gentle is generally safe and non-comedogenic.

Edited by curlyq

Share this post


Link to post
Share on other sites

i recommend the eucerin redness relief system.. its really helped me out (currently on my 5th month of accutane) I use the redness relief cleanser, daily perfecting lotion, and soothing night cream. Really has helped only draw back is that it is difficult to find in stores so i'd checkout amazon or drugstore.com

Share this post


Link to post
Share on other sites

Avoid sulfosuccinate (most aren't that bad but some can be toxic).

Edited by shoes

Share this post


Link to post
Share on other sites

I just started Claravis last week and I'm also dealing with the Redness problem. It actually looks like I have sunburn and it's white around my eyes. lol. But I'm Irish and have very fair skin so I know it's just a normal side effect. =/ I've been using Cetaphil Gentle Cleanser in the morning and evening but I don't think that would contribute to it?

I'm going to head to Walgreens tomorrow and see if there's any products to reduce redness and I'll be sure to post the outcome of that & let you know! :)

Share this post


Link to post
Share on other sites

Ya but it is common to endure a bit of a breakout when you switch cleansers...

I think im going to continue to use my current one and ask my derm to see what he thinks once I go see him January 11th, which isnt too far away...Too be honest my complexion is red at times but not at others... Also, not sure if its my natural complexion or this cleanser, but I have very smooth skin and still have yet to hit any dryness since been on accutane (starting week 11 tomorrow)

Share this post


Link to post
Share on other sites

Hi -

Use a hydrating and gentle (and non comedogenic) cleanser. A cleanser without SLS (sodium laureth/laurly) sulfate is idea. Sulfates dry the skin out and can cause irritation in some folks. Even Cetaphil has SLS in it. Skin Medica, Fresh, and Free and Clear cleansers are SLS free. There are lots out on the internet as well. Hydrate with a good moisteriser, I used MD Forte cream for night-time while I was on low dose Accutane a few years ago.

Good luck.

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×